Alert archive / Virginia / Special Weather Statements in 2019

Special Weather Statement, NWS Wakefield, VA

July 22, 201911 counties in Virginia

NWS Wakefield, VA issued this special weather statement at Jul 22, 2019, 11:10 PM EDT for 11 counties in Virginia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2019, 11:10 PM EDT (03:10 UTC)
Expired
Jul 23, 2019, 12:00 AM EDT
In force
50 min
Issued by
NWS Wakefield, VA

Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Williamsburg, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, Mathews County, VA, Middlesex County, VA, New Kent County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 11:15 PM EDTTSTM WND DMGSaluda, VATREES DOWN IN THE SALUDA AREA AT VA-33/CRAFTON QUARTER ROAD INTERSECTION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2019-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1618 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2019-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1618 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS81 KAKQ 230310
SPSAKQ

Special Weather Statement
National Weather Service Wakefield VA
1110 PM EDT Mon Jul 22 2019

VAZ078-082>086-089-090-092-093-518-520-523>525-230400-
Surry-Middlesex-Southampton-Newport News-Eastern King and
Queen-York-James City-Gloucester-Charles City-Mathews-New Kent-Isle
of Wight-Hampton/Poquoson-Eastern King William-Lancaster-
1110 PM EDT Mon Jul 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
MIDDLESEX...ISLE OF WIGHT...NORTHEASTERN SOUTHAMPTON...YORK...JAMES
CITY...GLOUCESTER...SOUTHEASTERN KING AND QUEEN...EASTERN CHARLES
CITY...MATHEWS...CENTRAL NEW KENT...SOUTHEASTERN KING WILLIAM...AND
EASTERN SURRY COUNTIES...THE CITY OF POQUOSON...THE CITY OF
HAMPTON...THE CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...

At 1109 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Providence Forge to near Scotland to
near Zuni. Movement was northeast at 40 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Newport News, Hampton, New Kent, Williamsburg, Mathews, Smithfield,
Gloucester Courthouse, West Point, Urbanna, Surry, Langley AFB,
Queens Lake, Norge, Gloucester Point, Virginia Institute For Marine
Sciences, Toano, Hampton University, College Of William And Mary,
Christopher Newport University and Patrick Henry Field.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3729 7624 3727 7629 3731 7634 3724 7635
      3721 7635 3715 7626 3710 7623 3700 7626
      3699 7624 3680 7693 3713 7686 3748 7711
      3770 7655 3766 7654 3764 7651 3766 7651
      3765 7650 3742 7623
TIME...MOT...LOC 0309Z 240DEG 34KT 3741 7701 3721 7684 3694 7680 

$$

EI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 10:34 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 22, 10:34 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1034 PM EDT Mon Jul 22 2019

.SYNOPSIS...
A strong cold front crosses the area Tuesday. High pressure
builds in from the north Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 1030 PM EDT Monday...

SVR Watch has ended across the outlook area. Storms have been
able to mix down 35-40kt LLJ and have been producing some minor
damage across (mainly) the central and southern parts of the
area. While Sct to numerous showers will continue through the
overnight, the severe threat is steadily waning at this time.
Rain chances ramp back up after 09z as the front approaches from
the W-NW. Locally heavy rainfall late tonight is the primary
concern, mainly over the NW piedmont counties.

Previous discussion...
    As of 345 PM EDT Monday...

Isolated thunderstorms have developed across mainly the
Piedmont northern tier counties this afternoon. SW flow both at
the surface and aloft has initially kept a lid on more
widespread activity, however expect more development as the
afternoon goes on as the surface trough just west of the area
moves east. Will need to monitor to see if we need to locally
extend the severe thunderstorm watch, currently across the
northern tier, southward. However, given that the best winds
aloft remain across nrn VA and MD, it is unclear if a southward
extension of the watch will be needed. Otherwise, any
thunderstorm activity will move east this evening, then diminish
some after sunset. However, the CAMs suggest that activity will
remain for much of the night mainly across south central/SE VA
and have opted to increase PoPs to likely in this area. After a
lull in pcpn behind the leading storms this evening across the
NW, expect more widespread showers and scattered storms later
tonight to move in from the NW along the front and have brought
in categorical PoPs into the far NW late.

Heat index values remain above 100 at most spots this afternoon,
with 105-110 across the east. Will maintain the Heat Advisory
through early this evening. Luckily, this will be the last day
of dangerous heat.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
As of 345 PM EDT Monday...

Main concern for Tuesday will be the potential for heavy rain
and marginal severe across the SE. The front will be slow to
move through the area, in fact it looks like it will just be
clearing the SE counties by 00z Wed. In addition, a weak wave is
forecast to develop along the front which will slow it down
even more, and allow for more increased moisture convergence
along the front. With precipitable water values at or above 2
inches, combined with MLCAPE values of 1000-1500 J/KG across the
SE and potential training of storms along the NE-SW orientated
front, continue to think there will be the potential for heavy
rain across SE VA/NE NC. No flash flood watch though as the
ground should be able to handle a decent amount of rainfall
especially over swampy areas. Plus, the GFS and the ECMWF
suggest a faster FROPA. Still, the HREF shows 30-50% prob of >3
inch/3hr so the potential for flash flooding will need to be
monitored and a short fused flash flood watch may be needed when
the details become more clear. There is also a marginal risk
for severe weather across the SE tomorrow afternoon. Wind fields
aloft increase as the upper trough digs across the eastern half
of the country, allowing a 40-50kt 500mb jet to move over the
area. This wind field combined with any afternoon heating will
be enough for a few strong to severe storms. However, the big
limiting factor will be the weak mid level lapse rates owing to
the very moist atmosphere.

The front finally clears the area Tue evening, then stalls out
just south of the area again Tue night into Wed. Although we
will be on the cooler side of the front, one cannot rule out
scattered showers and isolated storms right through Wednesday,
especially since it looks like some tropical moisture will be
entrained along the front as the disturbance over the Bahamas
moves north. Will need to maintain chance PoPs through Wednesday
across the SE. Otherwise, will go with a dry forecast across
the rest of the area.

Temps will be much cooler starting tomorrow. Highs will range
from the 70s north of the front, to low-mid 80s south of the
front. Wednesday most areas will be in the 80s, but much lower
dew points in the upper 50s/lower 60s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 345 PM EDT Monday...

Quiet and quite pleasant weather expected for the extended with
high pressure in control through the week and weekend. Will keep
with a dry forecast Thu-Monday. Temps will slowly trend upwards
starting out in the mid 80s Thursday, then gradually rising to
the lower 90s Sun/Mon. Very seasonable for late July.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
As of 700 PM EDT Monday...

Showers and storms have had a tough time moving eastward this
afternoon. As such, expect fairly quiet aviation conditions at
least this evening before MVFR conditions return with the cold
front late tonight into Tuesday. RIC and SBY still may see some
shower activity this evening, but am not expecting any
significant flight restriction. Widespread MVFR cigs expected on
Tuesday, along with locally heavy rain in
showers/thunderstorms, especially ORF/PHF and ECG. Conditions
improve from NW-SE late Tue aftn into Tue night. VFR expected
from Wed-Fri.

&&

.MARINE...
As of 345 pm EDT Monday...

Moderate SW winds, 15-20 knots, across the marine zones this
afternoon as the pressure gradient tightens between high pressure
offshore and an approaching trough of low pressure. Waves in the
Bay are 1-2 ft with 2-4 ft seas offshore.

SCA headlines in effect through Tuesday morning for all marine zones
except the upper James, York, and Rappahannock rivers. SW winds will
increase a bit later this evening and into the overnight hours as
the prefrontal trough and associated shower and storm activity
crosses the waters. Generally, 15-20 knots with gusts to 25 knots
can be expected through sunrise Tuesday with the potential for local
enhancement to winds/waves/seas in and around areas of
thunderstorms. Waves will build to ~3 ft in the Bay while seas range
from 3-5 S to 4-6 ft N late this evening and especially into the
overnight hours. Have extended SCA headlines across the northern
three offshore zones until 16Z Tuesday as SW winds will allow
elevated seas to continue north of Cape Charles Light.

A cold front will slowly drop southeastward on Tuesday bringing
additional showers/storms, with winds becoming N and NW 10-15 knots
behind the boundary. High pressure builds in behind the front for
later Wednesday into Friday with NE winds 5-15 knots. An increase in
seas to 2-4 ft, especially near and south of the mouth of the Ches
Bay, will accompany the period of NE winds for the late week period.

&&

.CLIMATE...
No new records today. However, With ORF reaching 100F is the
first time since July 23-25 2010 that ORF had 3 consecutive
days at or above 100F. Record highs and record high mins are
listed below:

RIC Actual high today: 97
* Richmond:     Record High   Record High Min
* Mon (7/22):   103/1952       79/2011

ORF Actual high today: 100
* Norfolk:      Record High   Record High Min
* Mon (7/22):   102/2011       82/2011

SBY Actual high today: 95
* Salisbury:    Record High    Record High Min
* Mon (7/22):   104/1930       80/2011

ECG Actual high today: 97
* Eliz City:    Record High    Record High Min
* Mon (7/22)    104/1952       79/2011

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 AM EDT Tuesday for ANZ630>634-638-
     656-658.
     Small Craft Advisory until noon EDT Tuesday for ANZ650-652-654.

&&

SYNOPSIS...MPR/MRD
NEAR TERM...MAM/MRD
SHORT TERM...MRD
LONG TERM...AJB/MRD
AVIATION...MRD
MARINE...RHR
CLIMATE...
Hazardous weather outlook, Jul 22, 7:10 PM EDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Wakefield VA
710 PM EDT Mon Jul 22 2019

MDZ021>025-VAZ048-062-064-075>077-509>512-517>522-232315-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
710 PM EDT Mon Jul 22 2019

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No Hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-061-065>069-078>090-092-093-095>100-
513>516-523>525-232315-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
710 PM EDT Mon Jul 22 2019

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Isolated strong to severe thunderstorms are possible this evening.
Damaging wind gusts are the main threat from any severe thunderstorm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heavy rainfall is possible Tuesday, especially across southeast
Virginia and Northeast North Carolina. In addition, there is a
marginal risk for severe weather across far Southeast Virginia and
Northeast North Carolina. Damaging wind gusts is the greatest threat
from any severe thunderstorm on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MRD

In the hours before

Special weather statement, Jul 22, 10:23 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1023 PM EDT Mon Jul 22 2019

VAZ088-089-092-093-230315-
Isle of Wight-Surry-Sussex-Southampton-
1023 PM EDT Mon Jul 22 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ISLE OF WIGHT...
CENTRAL SOUTHAMPTON...SUSSEX AND WESTERN SURRY COUNTIES...

At 1023 PM EDT, a strong thunderstorm was located near Sussex, or 13
miles east of Purdy, moving northeast at 40 mph.

Wind gusts of 40 to 50 mph and pea size hail are possible with this
storm. In addition...rainfall amounts of up to 1 inch are possible
with this storm.

Locations impacted include...
Waverly, Wakefield, Sussex, Jarratt, Ivor, Dendron, Stony Creek,
Homeville, Cabin Point, Zuni, Sedley, Vicksville, Booth Fork,
Carsley, Booker, Yale, Spring Grove, Lumberton, Ellis Fork and Hilda.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3670 7739 3681 7747 3686 7746 3685 7750
      3690 7754 3706 7727 3711 7716 3715 7711
      3721 7701 3683 7668
TIME...MOT...LOC 0223Z 244DEG 38KT 3686 7735

EI
Special weather statement, Jul 22, 10:34 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1034 PM EDT Mon Jul 22 2019

VAZ076>078-083>086-090-520-522-523-230315-
Mathews-New Kent-Middlesex-Richmond-Northumberland-Lancaster-Eastern
Essex-Eastern King and Queen-York-James City-Gloucester-
1034 PM EDT Mon Jul 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GLOUCESTER...
SOUTHEASTERN KING AND QUEEN...MIDDLESEX...NORTHUMBERLAND...
SOUTHEASTERN RICHMOND...MATHEWS...NORTHWESTERN YORK...EAST CENTRAL
NEW KENT...NORTHERN JAMES CITY...LANCASTER AND SOUTHEASTERN ESSEX
COUNTIES...

At 1033 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Center Cross to near Church View to
near Norge. Movement was northeast at 45 mph.

Wind gusts in excess of 40 mph, pea size hail, and rainfall amounts
of up to 1 inch are possible with these storms.

Locations impacted include...
Williamsburg, Mathews, Gloucester Courthouse, West Point, Kilmarnock,
Urbanna, Fair Port, Norge, Robley, Deltaville, Toano, Gloucester
Point, Lancaster, White Stone, Hayes, Saluda, Farnham, Jamaica,
Sharps and Hartfield.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3789 7624 3789 7621 3783 7621 3777 7624
      3775 7627 3769 7626 3767 7627 3762 7624
      3758 7626 3755 7626 3746 7621 3739 7620
      3731 7623 3730 7686 3730 7687 3753 7681
      3752 7679 3755 7678 3781 7684 3798 7643
TIME...MOT...LOC 0233Z 242DEG 41KT 3778 7675 3762 7668 3741 7675

EI
Local storm report, Jul 22, 10:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1053 PM EDT MON JUL 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     COLERAIN                36.20N 76.77W
07/22/2019                   BERTIE             NC   UTILITY COMPANY

            TREE DOWNED IN COLERAIN NEAR COLERAIN
            BAPTIST CHURCH.

&&

05
Local storm report, Jul 22, 11:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1102 PM EDT MON JUL 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     2 SSW LITTLETON         36.88N 77.16W
07/22/2019                   SUSSEX             VA   PUBLIC

            TREES REPORTED DOWN ALONG VA-35 JUST NORTH
            OF SOUTHAMPTON COUNTY LINE. POWER OUTAGES
            REPORTED IN THE AREA. TIME IS RADAR
            ESTIMATED.

&&

05
Local storm report, Jul 22, 11:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1110 PM EDT MON JUL 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     4 SSW RALEIGH TERRACE   36.95N 76.39W
07/22/2019  M46 MPH          ANZ638             VA   MESONET

            MESONET STATION XMGL MIDDLE GROUND
            LIGHTHOUSE.

&&

05
Special weather statement, Jul 22, 11:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1110 PM EDT Mon Jul 22 2019

VAZ078-082>086-089-090-092-093-518-520-523>525-230400-
Surry-Middlesex-Southampton-Newport News-Eastern King and
Queen-York-James City-Gloucester-Charles City-Mathews-New Kent-Isle
of Wight-Hampton/Poquoson-Eastern King William-Lancaster-
1110 PM EDT Mon Jul 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
MIDDLESEX...ISLE OF WIGHT...NORTHEASTERN SOUTHAMPTON...YORK...JAMES
CITY...GLOUCESTER...SOUTHEASTERN KING AND QUEEN...EASTERN CHARLES
CITY...MATHEWS...CENTRAL NEW KENT...SOUTHEASTERN KING WILLIAM...AND
EASTERN SURRY COUNTIES...THE CITY OF POQUOSON...THE CITY OF
HAMPTON...THE CITY OF NEWPORT NEWS AND THE CITY OF WILLIAMSBURG...

At 1109 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Providence Forge to near Scotland to
near Zuni. Movement was northeast at 40 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Newport News, Hampton, New Kent, Williamsburg, Mathews, Smithfield,
Gloucester Courthouse, West Point, Urbanna, Surry, Langley AFB,
Queens Lake, Norge, Gloucester Point, Virginia Institute For Marine
Sciences, Toano, Hampton University, College Of William And Mary,
Christopher Newport University and Patrick Henry Field.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3729 7624 3727 7629 3731 7634 3724 7635
      3721 7635 3715 7626 3710 7623 3700 7626
      3699 7624 3680 7693 3713 7686 3748 7711
      3770 7655 3766 7654 3764 7651 3766 7651
      3765 7650 3742 7623
TIME...MOT...LOC 0309Z 240DEG 34KT 3741 7701 3721 7684 3694 7680

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:10 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg50 min
Jul 22, 8:15 PM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway45 min
Jul 22, 8:20 PM EDTSpecial Weather StatementAKQCity of Franklin40 min
Jul 22, 8:22 PM EDTSpecial Weather StatementAKQCity of Virginia Beach38 min
Jul 22, 8:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk29 min
Jul 22, 8:35 PM EDTSpecial Marine WarningAKQ55 min
Jul 22, 8:51 PM EDTSevere Thunderstorm WarningAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Nottoway39 min
Jul 22, 8:58 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk32 min
Jul 22, 9:15 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia45 min
Jul 22, 9:18 PM EDTSpecial Weather StatementAKQSurry, Sussex42 min
Jul 22, 9:23 PM EDTSpecial Weather StatementAKQHenrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg52 min
Jul 22, 9:24 PM EDTSpecial Marine WarningAKQ66 min
Jul 22, 9:41 PM EDTSevere Thunderstorm WarningAKQSouthampton, Surry, Sussex49 min
Jul 22, 9:45 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Suffolk45 min
Jul 22, 9:47 PM EDTSpecial Marine WarningAKQ73 min
Jul 22, 9:57 PM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent, Prince George, Surry28 min
Jul 22, 10:01 PM EDTSpecial Weather StatementAKQBrunswick, Greensville, City of Emporia29 min
Jul 22, 10:04 PM EDTSpecial Weather StatementAKQKing and Queen, New Kent26 min
Jul 22, 10:18 PM EDTSpecial Weather StatementAKQSurry, City of Newport News, City of Williamsburg42 min
Jul 22, 10:23 PM EDTSpecial Weather StatementAKQSussex52 min
Jul 22, 10:30 PM EDTSpecial Marine WarningAKQ45 min
Jul 22, 10:34 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Mathews, Middlesex, Northumberland41 min
Jul 22, 10:42 PM EDTSpecial Marine WarningAKQ78 min
Jul 22, 10:44 PM EDTSevere Thunderstorm WarningAKQGloucester, King and Queen, Lancaster, Middlesex46 min
Jul 22, 10:46 PM EDTSpecial Marine WarningAKQ44 min
Jul 22, 10:59 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland16 min
Jul 22, 11:12 PM EDTSpecial Marine WarningAKQ38 min
Jul 22, 11:16 PM EDTSevere Thunderstorm WarningAKQAccomack44 min
Jul 22, 11:45 PM EDTSpecial Marine WarningAKQ45 min
Jul 22, 11:49 PM EDTSpecial Marine WarningAKQ71 min
Jul 22, 11:49 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland41 min
Jul 22, 11:55 PM EDTSevere Thunderstorm WarningAKQAccomack50 min
Jul 23, 12:12 AM EDTSpecial Weather StatementAKQNorthampton48 min
Jul 23, 3:36 AM EDTSpecial Weather StatementAKQGloucester, Isle of Wight, James City, Mathews, Middlesex, Southampton and 8 more54 min
Jul 23, 9:48 AM EDTFlash Flood WatchAKQNorthampton, Southampton, York, City of Chesapeake, City of Franklin, City of Hampton and 3 more12 hr
Jul 23, 12:40 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk50 min
Jul 23, 1:14 PM EDTSpecial Marine WarningAKQ2 hr
Jul 23, 1:18 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach42 min
Jul 23, 1:52 PM EDTSpecial Weather StatementAKQPrince George, Surry, Sussex, City of Petersburg38 min
Jul 23, 1:55 PM EDTSpecial Weather StatementAKQGreensville65 min
Jul 23, 2:01 PM EDTSevere Thunderstorm WarningAKQCity of Virginia Beach44 min
Jul 23, 2:30 PM EDTSpecial Weather StatementAKQCity of Chesapeake45 min
Jul 23, 2:45 PM EDTSpecial Weather StatementAKQCity of Virginia Beach60 min
Jul 23, 2:49 PM EDTSpecial Weather StatementAKQJames City, Surry, York, City of Williamsburg41 min
Jul 23, 3:20 PM EDTSpecial Marine WarningAKQ115 min
Jul 23, 4:33 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach27 min
Jul 23, 4:44 PM EDTAreal Flood AdvisoryAKQJames City, York, City of Hampton, City of Newport News, City of Poquoson5 hr
Jul 23, 5:36 PM EDTSpecial Marine WarningAKQ54 min
Jul 23, 6:42 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach3 hr
Jul 23, 6:50 PM EDTSpecial Marine WarningAKQ70 min
Jul 23, 12:27 PM EDTSpecial Weather StatementAKQGates48 min
Jul 23, 1:29 PM EDTSpecial Weather StatementAKQGates46 min
Jul 23, 2:50 PM EDTSpecial Weather StatementAKQCamden55 min
Jul 23, 2:54 PM EDTSpecial Weather StatementAKQBertie, Chowan, Gates36 min
Jul 23, 3:16 PM EDTSevere Thunderstorm WarningAKQChowan, Pasquotank, Perquimans44 min
Jul 23, 3:24 PM EDTTornado WarningAKQCurrituck36 min
Jul 23, 3:37 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Pasquotank38 min
Jul 23, 4:12 PM EDTSpecial Weather StatementAKQChowan, Perquimans48 min
Jul 23, 4:12 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck37 min
Jul 23, 4:22 PM EDTAreal Flood AdvisoryAKQChowan, Perquimans6 hr
Jul 23, 4:42 PM EDTAreal Flood AdvisoryAKQBertie6 hr
Jul 23, 4:47 PM EDTTornado WarningAKQPasquotank, Perquimans28 min
Jul 23, 5:04 PM EDTTornado WarningAKQCamden, Currituck26 min
Jul 23, 5:06 PM EDTSevere Thunderstorm WarningAKQBertie39 min
Jul 23, 5:31 PM EDTAreal Flood AdvisoryAKQChowan, Pasquotank, Perquimans3 hr
Jul 23, 5:31 PM EDTSpecial Weather StatementAKQCurrituck59 min
Jul 23, 6:31 PM EDTAreal Flood AdvisoryAKQCamden, Currituck3 hr
Jul 23, 6:49 PM EDTSpecial Weather StatementAKQCurrituck26 min
Jul 22, 11:24 PM EDTSpecial Weather StatementAKQSomerset51 min
Jul 22, 11:40 PM EDTSevere Thunderstorm WarningAKQDorchester, Somerset, Wicomico, Worcester50 min

Nearby

Special Weather Statements in Virginia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.